Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jan 13, 2009, 1:13 PM EST for 6 counties in Florida. It took effect at Jan 14, 2009, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2009, 1:13 PM EST (18:13 UTC)
- In effect from
- Jan 14, 2009, 12:00 PM EST
- Expired
- Jan 14, 2009, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 411 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 131813 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 113 PM EST TUE JAN 13 2009 FLZ020>025-030>032-035>037-040-141000- /O.UPG.KJAX.FW.A.0005.090114T1800Z-090114T2200Z/ /O.NEW.KJAX.FW.W.0004.090114T1700Z-090114T2200Z/ /O.CON.KJAX.FW.A.0006.090115T1700Z-090115T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 113 PM EST TUE JAN 13 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST WEDNESDAY FOR LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR LOW RELATIVE HUMIDITY AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. MUCH DRIER AIR INFILTRATING THE AREA WILL LEAD TO MIN RH VALUES OF 30 TO 35 PERCENT UP TO 5 HOURS WEDNESDAY AFTERNOON. ON THURSDAY...MIN RHS ARE FORECAST TO FALL TO 25 TO 30 PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS NEAR 15 MPH. CRITICALLY LOW RHS ARE FORECAST FOR AROUND 5 HOURS DURATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ033-038-141000- /O.CON.KJAX.FW.A.0006.090115T1700Z-090115T2300Z/ ST JOHNS-FLAGLER- 113 PM EST TUE JAN 13 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON ALONG THE NORTHEAST FLORIDA COAST FOR LOW RELATIVE HUMIDITY AND STRONG WINDS... A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. ON THURSDAY...MIN RHS ARE FORECAST TO FALL TO 30 TO 35 PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS NEAR 15 MPH. CRITICALLY LOW RHS ARE FORECAST FOR AROUND 4 HOURS DURATION. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ MKT
3 follow-up statements
000 WWUS82 KJAX 140917 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 417 AM EST WED JAN 14 2009 FLZ020>025-030>032-035>037-040-142200- /O.CON.KJAX.FW.W.0004.090114T1700Z-090114T2200Z/ /O.CON.KJAX.FW.A.0006.090115T1700Z-090115T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 417 AM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. MUCH DRIER AIR INFILTRATING THE AREA WILL LEAD TO MIN RH VALUES OF 25 TO 35 PERCENT UP TO 5 HOURS THIS AFTERNOON. THE LOWEST RH VALUES THIS AFTERNOON WILL LIKELY BE NEAR AND WEST OF I-75 NORTH OF GAINESVILLE. ON THURSDAY...MIN RH VALUES ARE FORECAST TO FALL TO 25 TO 30 PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS OF 10 TO 15 MPH. CRITICALLY LOW RH ARE FORECAST FOR AROUND 5 HOURS DURATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ033-038-142200- /O.CON.KJAX.FW.A.0006.090115T1700Z-090115T2300Z/ ST JOHNS-FLAGLER- 417 AM EST WED JAN 14 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. ON THURSDAY...MIN RELATIVE HUMIDITIES ARE FORECAST TO FALL TO 30 TO 35 PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS NEAR 15 MPH. CRITICALLY LOW RELATIVE HUMIDITIES ARE FORECAST FOR AROUND 4 HOURS DURATION. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ ARS
000 WWUS82 KJAX 141907 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 PM EST WED JAN 14 2009 FLZ020>025-030>032-035>037-040-151200- /O.UPG.KJAX.FW.A.0006.090115T1700Z-090115T2300Z/ /O.NEW.KJAX.FW.W.0005.090115T1700Z-090115T2300Z/ /O.CON.KJAX.FW.W.0004.000000T0000Z-090114T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 207 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON DUE TO LOW RH... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY DUE TO LOW RH AND WINDS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. MUCH DRIER AIR INFILTRATING THE AREA WILL LEAD TO MIN RH VALUES OF 25 TO 35 PERCENT UP TO 5 HOURS THIS AFTERNOON. THE LOWEST RH VALUES THIS AFTERNOON WILL LIKELY BE NEAR AND WEST OF I-75 NORTH OF GAINESVILLE. ON THURSDAY...MIN RH VALUES ARE FORECAST TO FALL TO 25 TO 30 PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS OF 10 TO 15 MPH. CRITICALLY LOW RH ARE FORECAST FOR AROUND 5 HOURS DURATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ033-038-151200- /O.UPG.KJAX.FW.A.0006.090115T1700Z-090115T2300Z/ /O.NEW.KJAX.FW.W.0005.090115T1700Z-090115T2300Z/ ST JOHNS-FLAGLER- 207 PM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY DUE TO LOW RH AND WINDS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ON THURSDAY...MIN RELATIVE HUMIDITIES ARE FORECAST TO FALL TO 30 TO 35 PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS NEAR 15 MPH. CRITICALLY LOW RELATIVE HUMIDITIES ARE FORECAST FOR AROUND 4 HOURS DURATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DEESE
000 WWUS82 KJAX 142204 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 504 PM EST WED JAN 14 2009 FLZ020>025-030>032-035>037-040-151100- /O.EXP.KJAX.FW.W.0004.000000T0000Z-090114T2200Z/ /O.CON.KJAX.FW.W.0005.090115T1700Z-090115T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 504 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. ON THURSDAY...MIN RH VALUES ARE FORECAST TO FALL TO 25 TO 30 PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS OF 10 TO 15 MPH. CRITICALLY LOW RH ARE FORECAST FOR AROUND 5 HOURS DURATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ033-038-151100- /O.CON.KJAX.FW.W.0005.090115T1700Z-090115T2300Z/ ST JOHNS-FLAGLER- 504 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. ON THURSDAY...MIN RELATIVE HUMIDITIES ARE FORECAST TO FALL TO 30 TO 35 PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS NEAR 15 MPH. CRITICALLY LOW RELATIVE HUMIDITIES ARE FORECAST FOR AROUND 4 HOURS DURATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 13, 9:11 AM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Jan 13, 9:11 AM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
911 AM EST TUE JAN 13 2009
.UPDATE...WATER VAPOR LOOP SHOWS A JET STREAK ALONG THE SE
ATLANTIC COAST WITH LOCAL AREA WITHIN RRQ. A PAIR OF LOW PRESSURE
CENTERS ARE LOCATED IN GULF AND ATLANTIC CONNECTED BY FRONT TO OUR
SOUTH. THE ATLC LOW IS DEEPENING AS IT MOVES NEWD AND THE GULF LOW
IS PROGGED TO CROSS CTRL FL THIS AFTN. JET DYNAMICS AND ISENTROPIC
LIFT HAVE COMBINED TO CREATE CATEGORICAL POPS OVER OUR AREA.
EXISTING FCST IS ON TRACK...AND ONLY CHANGE WAS TO EXPAND CAT POPS
FARTHER N INTO SE GA.
&&
.AVIATION...CIGS HAVE COME UP A COUPLE HUNDRED FEET ARE MAINLY
WITHIN IFR RANGE. THINK THIS WILL BE PREVAILING CATEGORY FOR THE
MORNING AND WILL AMEND TAFS ACCORDINGLY.
&&
.MARINE...LOW PRESSURE DRIFTED NE OF WATERS. AS ANTICIPATED WINDS
AT GRAYS REEF HAVE DECREASED TO ARND 16KT. AS LOW PRES DEEPENS AND
THE PRES GRADIENT TIGHTENS...WINDS WILL INCREASE AGAIN THIS AFTN
OVER ALL OFFSHORE WATERS AND SCA IS IN EFFECT THRU WED MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 30 54 27 / 60 0 0 0
SSI 54 35 52 34 / 80 0 0 0
JAX 57 34 55 29 / 90 0 0 0
SGJ 61 38 54 35 / 80 10 0 0
GNV 59 34 57 28 / 80 0 0 0
OCF 61 35 59 29 / 80 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-SUWANNEE-UNION.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 5 AM EST
WEDNESDAY FOR FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO
60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60
NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
TRABERT/HESS/WALKERHazardous weather outlook, Jan 13, 5:15 AM EST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 AM EST TUE JAN 13 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 515 AM EST TUE JAN 13 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... RAIN DEVELOPING ACROSS THE AREA WILL BECOME WIDESPREAD THIS MORNING AND MAY BECOME MODERATE TO LOCALLY HEAVY AT TIMES. TOTAL RAINFALL AMOUNTS OF OVER 1 INCH WILL BE LIKELY ACROSS NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA...AND LOCALLY HIGHER AMOUNTS ARE POSSIBLE. PONDING OF WATER ON ROADWAYS CAN BE EXPECTED. NEAR FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT WITH PATCHY FROST...ESPECIALLY IN WIND-PROTECTED LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...HARD FREEZE POSSIBLE DURING THE LATTER HALF OF THE WEEK AND INTO THE WEEKEND... COLDER TEMPERATURES ARE FORECAST WEDNESDAY...THURSDAY...AND FRIDAY NIGHTS WITH A HARD FREEZE POSSIBLE OVER PORTIONS OF THE AREA EACH NIGHT. NORMALLY COLDER INLAND LOCATIONS MAY EVEN DIP INTO THE TEENS FRIDAY MORNING AND SATURDAY MORNING. ALL INTERESTS SHOULD MONITOR THE LATEST FORECAST PRODUCTS FOR MORE INFORMATION ON THIS EXPECTED FREEZE EVENT. FREEZE AND HARD FREEZE WARNINGS WILL LIKELY BE NEEDED. TEMPERATURES WILL SLOWLY MODERATE BY SATURDAY NIGHT...BUT WIDESPREAD FREEZING TEMPERATURES ARE STILL POSSIBLE. DRY CONDITIONS WEDNESDAY AND THURSDAY AFTERNOONS MAY CREATE AN ELEVATED FIRE DANGER ACROSS INLAND AREAS. THIS DANGER MAY PERSIST THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:23 AM EST | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 35 hr |
| Jan 13, 2:26 PM EST | Freeze Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 14 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.